Page 2 of 2 FirstFirst 12
Results 11 to 19 of 19

Thread: Taper Troubles

  1. #11
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Quote Originally Posted by sharpiessave View Post
    Oh Terry, you've helped me dozens of times without even knowing it. The wealth of knowledge you've stuck in so many threads has practically made this site a one-stop shopping experience for all our lupus needs. We're so lucky to have you.
    Thanks mate,

    That's what we're all here for to help one another the best way possible but as you know already i won't touch the steriods mate and the plaquenil seems to suite me better now taking it at night.
    Last edited by Peridot20_Gem; 07-04-2011 at 11:16 AM.

  2. #12
    Join Date
    Apr 2009
    Location
    Kentucky
    Posts
    1,165
    Thanks
    234
    Thanked 143 Times in 105 Posts

    Default

    I really cant remember and am very tired right now so Im sorry I am not very helpful. But this was a thread I had going at the time so I hope that maybe it has something about that in there http://forum.wehavelupus.com/showthr...today-(/page11
    "A bad cold wouldn't be so annoying if it weren't for the advice of our friends."~ Kin Hubbard

    Diagnosed: SLE, Raynauds, InterstitialLung Disease, GERD, Myositis, Vasculitis, Possible Sjogrens.
    Medications: 400mg Plaquenil, 2000mg Cellcept, 10mg Norvasc, Nitroglycerin Patch, 20mg Prilosec, 10mg Flexeril, 4mg Medrol, 81mg Asprin.

  3. #13
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,741 Times in 1,211 Posts

    Default

    Quote Originally Posted by sharpiessave View Post
    Tammy, you make remarkable sense for someone who's had the day you've had. My local hospital has a free blood work day next week, so I'm going to have them check for everything. Thanks for the pancreatic heads up. I hope your innards quit jacking with you. Stupid innards!

    Mari, how long have you been on the pred? And how long were you on it before Cushing's came? And do you have a beard too, lol? Mine's more of a goatee, actually.

    Ritz, do you remember how long it took you to get over the negative side effects of coming down off the pred? Right now I can't imagine my life without it, but I'd love to get there someday.
    I have been on steroids for about 2 years. I was started off at 5 and upped to 10 soon after. Cushing's began not long after that. It became really bad when I was upped to 20 and just recently I have been on as high as 60 (as well as 6 of the shots in 3 months and you shouldn't have more then 1 in 6 months but I was flaring badly). Now I must say that yes, I have to shave or I would have a lovely beard too! LOL Actually a goatee as well (just along my chin and jowls). I have been dropped back down to 40 along with methotrexate but I am not seeing it dropping much in my near future because even at 40 I am having tons of flare issues.

    Hope you do better then I have!

  4. #14
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Hello Sharpie,

    Hows the advice gone with the member's??...and are you slowly getting there with the prednisone keep we updated please mate. xxx

  5. #15
    Join Date
    May 2011
    Location
    Kansas City Area
    Posts
    110
    Thanks
    76
    Thanked 87 Times in 51 Posts

    Default

    Hey Terry, thanks for checking on me. I hope you guys all know that even when I'm quiet I'm still thinking about all of you, hoping you're doing ok.

    So I talked to my Rheumy's PA yesterday, and she ok'ed me to go back up to magic 25 for the next two weeks, but then I have to start the taper all over again. That's what I was expecting, so I'll make the most of the next two weeks, then complain about the taper later.

    In other news, I think the plaquenil might be starting to work! I don't want to get my hopes up yet, because I only started it two months ago, and from what I've been reading it can take a lot longer than that to take effect. But one of my strange rash situations, the one that has lasted through 7 different "treatments", is beginning to clear up. So cross your fingers for me. Maybe the taper won't be so bad once the Plaquenil has kicked in. . .

  6. #16
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,741 Times in 1,211 Posts

    Default

    Quote Originally Posted by sharpiessave View Post
    Hey Terry, thanks for checking on me. I hope you guys all know that even when I'm quiet I'm still thinking about all of you, hoping you're doing ok.

    So I talked to my Rheumy's PA yesterday, and she ok'ed me to go back up to magic 25 for the next two weeks, but then I have to start the taper all over again. That's what I was expecting, so I'll make the most of the next two weeks, then complain about the taper later.

    In other news, I think the plaquenil might be starting to work! I don't want to get my hopes up yet, because I only started it two months ago, and from what I've been reading it can take a lot longer than that to take effect. But one of my strange rash situations, the one that has lasted through 7 different "treatments", is beginning to clear up. So cross your fingers for me. Maybe the taper won't be so bad once the Plaquenil has kicked in. . .
    That sounds like the plaquenil. You can start seeing the results at about 2 months but you don't get the full affects until 3 to 5 months. Plaquenil is wonderful on the rashes! I am so glad you are getting positive results.

    I am sorry that you too have a love/hate relationship with steroids. Don't overdo it while on the 25 though. You don't want to make things worse when you start to taper. That doesn't mean not to enjoy yourself. You deserve to go out and have a little fun while feeling better! I will be thinking of you and I will be expecting an update on all the fun you are having

  7. #17
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,901
    Blog Entries
    1
    Thanks
    1,387
    Thanked 1,611 Times in 1,103 Posts

    Default

    plaquenil sneaks into your system.you are not sure what it is doing, until you realise the rash hasnt come back.
    glad it has started to work for you.

  8. #18
    Join Date
    Dec 2010
    Location
    Perth, Western Australia
    Posts
    92
    Blog Entries
    2
    Thanks
    3
    Thanked 34 Times in 21 Posts

    Default

    I'm having the exact same issue but my magic number is 12.5mg. Been on it for about 2.5 months now and every time I try to drop down to 10mg I start to get pain again. Tho Ive found what appears to be, for me, a lot of relief from this pain if I cut out sugar! I'm adamant to get off the steroids again but I know what cutting down too quickly does and I don't want to end up back in hospital.
    Diagnosed with SLE and Antiphospholipid Syndrom - June 2010

  9. #19
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Hello Sharpie,

    It sounds like your really pleased having it another 2wks before you start the Taper.

    Sharpie i was on plaquenil and took it for 12wks and after 5wks i couldn't believe how it cleared my skin it works fast on that one and mari told me it can take up to 6mths before you feel the effect properly...come this thursday i've been on it 5wks it's helped my skin so far but not done a clearing job as yet.lol
    I hope it helps your rash soon as it should be working into you now but i can't wait for it to at least ease my joint's abit.

    You takecare mate xxx

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •